Accessible Version

Public Safety - Drug Awareness

Feb 15, 2021

From February 12 to 15, 2021, the Brantford Police Service have assisted Emergency Medical Services in regards to three suspected drug overdose fatalities, which are believed to be as a result of drugs being mixed with suspected Fentanyl. In the three separate incidents; a 37-year-old female, a 60-year-old-female and a 32-year-old male have all tragically lost their lives.
The Brantford Police Service is asking that the community be made aware of these occurrences and risks of drug use. Please use caution when using any type of drug that is not prescribed to you. If you are a new drug user you are particularly at risk should you use drugs that may be cut with or contain Fentanyl.
 
If you think someone is suffering from a drug overdose, call 9-1-1- immediately. If available give the person Naloxone. Naloxone is an emergency medication that temporarily reverses the effects of an overdose from opioids such as fentanyl, heroin, methadone, morphine. You can give naloxone while you wait for emergency services to arrive. Remember naloxone can temporarily reverse an overdose but it can wear off before the person has completely recovered. Always call 9-1-1 and be treated by Emergency Medical Services. If you yourself have taken drugs or have drugs on you, the Good Samaritan Law can protect you.

 

While the BPS advises against using illicit drugs, people who choose to use them should:

  • Never use alone
  • Start with a small amount
  • Do not mix substances, including alcohol, as it increases risk of overdose
  • Call 911 right away if they think someone is overdosing
  • Make a plan and know how to respond in case of an overdose
  • Use where help is easily available
  • Be prepared to give breaths and/or administer Naloxone until help arrives. Have a kit accessible at all times and KNOW how to use it.

Know the signs of an overdose:

  • Can’t stay awake
  • No strength or energy
  • Cold, clammy skin
  • Slow heartbeat
  • Trouble breathing
  • Slow, shallow breathing
  • Gurgling or snoring sounds
  • Lips and/or fingernails blue or purple
  • Non-responsive to shouting

For more information please visit www.FentanylCanKill.ca

If you have information about suspected drug activity please contact the Brantford Police Service at 519- 756-7050.  Tipsters who wish to remain anonymous are asked to contact Brant- Brantford Crime Stoppers at 519-750-8477 or 1-800-222-8477. Alternatively, a web tip may be submitted at: https://www.tipsubmit.com/WebTips.aspx?AgencyID=251